Drugs-Forum  
Home Wiki Studies Forum Groups Blog Video Images News
Go Back   Drugs Forum > Wiki Articles > Drug Dictionary
Mark Forums Read
Register Tags

Notices

Drug Dictionary Definitions related to drugs and the drug culture

High Blood Pressure

High Blood Pressure or "Hypertension" as it is known in the medical field describes a condition where the total blood circulating in your arteries and veins exist in an abnormally high amount of fluid pressure.

There are several different types of hypertension. Chronic hypertension usually exists at a 'borderline' level in the high-end of normal pressures. This can last years; some borderlines never progress to full-blown hypertension. Without a healthy diet (low salt/sodium), regular exercise, and weight-loss, borderline hypertension can evolve into a more severe chronic resting state of high blood pressure.

The kind of Blood Pressure spikes that are associated with drug side-effects tend to be acute, immediate-onset, and this type of elevated blood pressure can occur in anyone---however, the person with resting (chronic) hypertension is much more likely to require emergency treatment.

Hypertensive Urgency and Emergency represent the WORST situation where a person experiences high blood pressure as a result of a drug or combination of drugs' side-effect.

There are TONS of reasons why a person's blood pressure becomes high. Examples include: sodium and water retention, kidney failure--causing fluid-overload, leading to a high-volume state, errors in the Renin-Angiotensin-Aldosterone cascade, obesity, genetics (family history), a pituitary tumor, renal artery stenosis (chances of this are about 1/million!) and the only cause that is relevant to THIS discussion is high blood pressure that is caused by increased vascular tone--meaning that the arteries and/or veins become tighter (aka vasoconstriction), and this drives blood pressure up due to fluid dynamics--i.e. there is now less room for a given amount of blood to exist, therefore pressure rises.

With common drugs of abuse, High Blood Pressure is a very common side-effect of Central Nervous System Stimulants--i.e. cocaine, amphetamines, methamphetamine, methcathinone, MDMA, ephedrine...and lesser known RCs which are based around common stimulant-drug-architecture--including mephedrone (4methyl-methcathinone), all the piperazines (BZP, TFMPP, etc.), methylone (bk-MDMA), butylone (bk-MBDB), MDPV, desoxypipradrol and probably for safe measure, ALL of Shulgin's Phenylethylamines should be included in this list!

In each and every one of these example-drugs (and the ones that I did NOT mention because they haven't been discovered yet!), the increase in blood pressure is caused by a direct outpouring of adrenaline or the drug itSELF acts on the heart/vessels as if it were adrenaline. The effects of adrenaline on the heart and vessels is that it will speed up the heart rate and it will vasoconstrict the vessels, leading to an increased blood pressure. Most stimulant drugs cause blood pressure elevation as a result of a primary effect on the nervous system.

In general, for a drug to be classified as a stimulant or SPEED or an UPPER, these drugs all work by revving-up the body's normal sympathetic nervous system until the user reports feeling JACKED-UP AND OUTTA CONTROL!!

Normally, the sympathetic nervous system lies in continuous balance with the parasympathetic nervous system. The sympathetic is aka "Fight or Flight" and is associated with huge amounts of adrenaline, energy, power, tunnel vision, and the experience itself is addictive (i.e. stunt-artists, parachutist-hobbies, rock-climbers). The parasympathetic system is more mellow...its concerns are with digestion of food, rest, relaxation, sleep, relaxing the blood vessels, slowing down the heart, etc.

Is high-blood pressure dangerous?
YES. YES. YES. You better believe it is dangerous. When blood pressures reach their 'limit,' expect to suffer massive cerebral vascular injuries--essentially a bleeding stroke... Sad because they usually can be prevented.

What can I do to stay safe with my blood pressure?
First of all, you need to get a regular physician's examination. Here you will find your basal (resting) blood pressure, and the doctor can look for any strange conditions that might be endemic to your age/race/population... if your basal blood pressure is less than 130/80, then you do NOT have baseline high blood pressure. If your readings are above 130/80, then you DO have a baseline HIGH blood-pressure. You should be very careful with stimulant-use and buy an automatic bp cuff so you can test your own blood pressure while on test-doses of various drugs. If your resting blood pressure is above 140/90, then you should avoid stimulant drugs...

most important recommendation is that if your doctor prescribes you a drug for your high blood pressure, then it will ONLY work if you TAKE IT (EVERY DAY!)... this will decrease your likelihood of having problems in the future with stimulants and will also slow down the progression of your hypertension.

Symptoms of Elevated BP
Unfortunately, most of those who have high BPs and don't know it have NO SYMPTOMS! That's why high blood pressure is called the "Silent Killer."

A non-reliable, medium/ok-indicators of increasing BP after taking drugs:
Feel your carotid pulse (below either ear, halfway up the neck) NOW and get a "feel" for your "normal" pulse tempo and the "push" or pressure exerted on each pulsation... while this is NOT a reliable indicator of your blood pressure, it is far better than nothing!

Best way to check your own BP?
Best is to get yourself an automatic upper arm cuff from a drugstore or online. Anyone with high blood pressure should GET ONE! note: the upper arm cuffs are more reliable than the "wrist cuffs."

How High is TOOO HIGH?
If you're talking about a measured BP after taking a stimulant, then it really depends on a lot of variables. For most young, healthy people with no other risk factors, they will usually be able to tolerate measurements up to 160/80 without much worry, and if someone were to find themselves at 180/100--even in this situation, without accompanying problems or other symptoms (chest pain, headache, double vision, seizures, etc), most people will tolerate this… the really BIG PROBLEMS begin to get overwhelming at 190's/110 and especially at 200/120 (EITHER NUMBER!) and higher. This is commonly called a Hypertensive Emergency/Urgency--and it should be seen in an ER.

For the sake of completeness, ANYONE who dabbles into stimulant drugs is running a risk of developing severe, debilitating, or emergent conditions as result of their drug use. Even if you keep your blood pressure fairly well-controlled, this doesn't guarantee that you won't have a stroke, ruptured aneurysm, heart attack, or other life-threatening complication of the drugs. As with most things, moderation is key and a little bit of intelligent decision-making can avoid a lifetime of regrets.

Contributors: Wanderer, Alfa, Richard_smoker
Created by Richard_smoker, 22-02-2009 at 02:35
Last edited by Wanderer, 18-11-2012 at 18:49
Last comment by enquirewithin on 22-02-2009 at 11:46
2 Comments, 26,729 Views

Share this on:

Tags
2-dpmp, blood pressure, common side effects, desoxypipradrol, high blood pressure
Page Tools


Posting Rules
You may not create new articles
You may not edit articles
You may not protect articles

You may not post comments
You may not post attachments
You may not edit your comments

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Sitelinks: Information:

All times are GMT +1. The time now is 14:30.


Copyright: SIN Foundation 2003 - 2014, All rights reserved